Alert archive / South Dakota / Blizzard Watches in 2015
Blizzard Watch 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this blizzard watch at Mar 1, 2015, 9:59 PM CST for 16 counties in South Dakota; 5 counties in Minnesota. It took effect at Mar 3, 2015, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2015, 9:59 PM CST (03:59 UTC)
- In effect from
- Mar 3, 2015, 6:00 AM CST
- Expired
- Mar 2, 2015, 2:39 PM CST
- In force
- Issued by
- NWS Sioux Falls, SD
All 21 counties
Cottonwood County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Pipestone County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 71 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WWUS43 KFSD 020359 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 959 PM CST SUN MAR 1 2015 SDZ038>040-050-052>061-063-064-021200- /O.NEW.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/ BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT 959 PM CST SUN MAR 1 2015 ...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING...WORST CONDITIONS FROM EARLY TUESDAY THROUGH MID AFTERNOON TUESDAY. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW POSSIBLE. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ071-072-080-081-097-021200- /O.NEW.KFSD.BZ.A.0002.150303T1500Z-150304T0000Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... PIPESTONE 959 PM CST SUN MAR 1 2015 ...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING...WORST CONDITIONS FROM MID MORNING TUESDAY THROUGH LATE TUESDAY AFTERNOON. * ACCUMULATIONS...2 TO 3 AND HALF INCHES OF SNOW POSSIBLE. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
3 follow-up statements
628 WWUS43 KFSD 021031 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 431 AM CST MON MAR 2 2015 SDZ038>040-050-052>061-063-064-021845- /O.CON.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/ BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT 431 AM CST MON MAR 2 2015 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * TIMING...WORST CONDITIONS FROM EARLY TUESDAY THROUGH MID AFTERNOON TUESDAY. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW POSSIBLE...WITH THE HIGHEST AMOUNTS NORTH OF INTERSTATE 90. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE FALLING SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ071-072-080-081-097-021845- /O.CON.KFSD.BZ.A.0002.150303T1500Z-150304T0000Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... PIPESTONE 431 AM CST MON MAR 2 2015 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * TIMING...WORST CONDITIONS FROM MID MORNING TUESDAY THROUGH LATE TUESDAY AFTERNOON. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW POSSIBLE...WITH THE HIGHEST AMOUNTS ALONG AND NORTH OF HIGHWAY 14. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE FALLING SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
433 WWUS43 KFSD 021819 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1219 PM CST MON MAR 2 2015 SDZ038>040-050-052>061-063-064-030230- /O.CON.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/ BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE- MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT 1219 PM CST MON MAR 2 2015 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * TIMING...WORST CONDITIONS FROM EARLY TUESDAY THROUGH MID AFTERNOON TUESDAY. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW POSSIBLE...WITH THE HIGHEST AMOUNTS NORTH OF INTERSTATE 90. THE MAIN FOCUS IS MOST LIKELY FROM BROOKINGS TO HURON SOUTH TOWARDS CHAMBERLAIN. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE FALLING SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$ MNZ071-072-080-081-097-030230- /O.CON.KFSD.BZ.A.0002.150303T1500Z-150304T0000Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-PIPESTONE- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... PIPESTONE 1219 PM CST MON MAR 2 2015 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * TIMING...WORST CONDITIONS FROM MID MORNING TUESDAY THROUGH LATE TUESDAY AFTERNOON. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW POSSIBLE...WITH THE HIGHEST AMOUNTS ALONG AND NORTH OF HIGHWAY 14. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. IF THESE WINDS MATERIALIZE COUPLED WITH FALLING SNOW...VISIBILITY REDUCTIONS OF LESS THAN A QUARTER MILE COULD OCCUR. AFTER THE FALLING SNOW ENDS...THE VISIBILITY WILL GREATLY INCREASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. && $$
995 WWUS43 KFSD 022039 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 239 PM CST MON MAR 2 2015 SDZ038-039-052-053-057-058-030445- /O.UPG.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/ /O.NEW.KFSD.BZ.W.0003.150303T1300Z-150303T2100Z/ BEADLE-KINGSBURY-JERAULD-SANBORN-BRULE-AURORA- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY 239 PM CST MON MAR 2 2015 ...BLIZZARD WARNING IN EFFECT FROM 7 AM TO 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 7 AM TO 3 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...WORST CONDITIONS FROM EARLY TUESDAY THROUGH MID AFTERNOON TUESDAY. * ACCUMULATIONS...2 TO 5 INCHES OF SNOW POSSIBLE IS POSSIBLE. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE A PERIOD OF VERY LOW VISIBILITY. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 10 TO 15 BELOW ZERO BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ040-030445- /O.UPG.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/ /O.NEW.KFSD.BZ.W.0003.150303T1700Z-150304T0000Z/ BROOKINGS- INCLUDING THE CITY OF...BROOKINGS 239 PM CST MON MAR 2 2015 ...BLIZZARD WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW IS POSSIBLE. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE A PERIOD OF VERY LOW VISIBILITY. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 10 TO 15 BELOW ZERO BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ MNZ071-072-030445- /O.UPG.KFSD.BZ.A.0002.150303T1500Z-150304T0000Z/ /O.NEW.KFSD.BZ.W.0003.150303T1700Z-150304T0000Z/ LINCOLN MN-LYON MN- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL 239 PM CST MON MAR 2 2015 ...BLIZZARD WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. * ACCUMULATIONS...2 TO 4 INCHES OF SNOW IS POSSIBLE. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE A PERIOD OF VERY LOW VISIBILITY. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO 10 TO 15 BELOW ZERO BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ SDZ054>056-059>061-030445- /O.UPG.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/ /O.NEW.KFSD.WW.Y.0008.150303T1600Z-150303T2300Z/ MINER-LAKE-MOODY-DAVISON-HANSON-MCCOOK- INCLUDING THE CITIES OF...HOWARD...MADISON...FLANDREAU... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE 239 PM CST MON MAR 2 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 5 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. * ACCUMULATIONS...1 TO 3 INCHES OF SNOW IS POSSIBLE. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE BRIEF PERIODS OF VERY LOW VISIBILITY. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ABOUT 10 BELOW ZERO BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ050-063-064-030445- /O.UPG.KFSD.BZ.A.0002.150303T1200Z-150303T2100Z/ /O.NEW.KFSD.WW.Y.0008.150303T1300Z-150303T2100Z/ GREGORY-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WAGNER...PLATTE... LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT 239 PM CST MON MAR 2 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM TO 3 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 7 AM TO 3 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...WORST CONDITIONS FROM EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * ACCUMULATIONS...1 TO 3 INCHES OF SNOW IS POSSIBLE. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE BRIEF PERIODS OF VERY LOW VISIBILITY. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ABOUT 5 BELOW ZERO BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ080-081-097-030445- /O.UPG.KFSD.BZ.A.0002.150303T1500Z-150304T0000Z/ /O.NEW.KFSD.WW.Y.0008.150303T1700Z-150304T0000Z/ MURRAY-COTTONWOOD-PIPESTONE- INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...PIPESTONE 239 PM CST MON MAR 2 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. * TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. * ACCUMULATIONS...1 TO 3 INCHES OF SNOW IS POSSIBLE. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE BRIEF PERIODS OF VERY LOW VISIBILITY. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ABOUT 10 BELOW ZERO BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ SDZ062-065>067-030445- /O.NEW.KFSD.WW.Y.0008.150303T1600Z-150303T2300Z/ MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD- INCLUDING THE CITIES OF...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG 239 PM CST MON MAR 2 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 5 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST TUESDAY. * TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. * ACCUMULATIONS...1 TO 2 INCHES OF SNOW IS POSSIBLE. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE BRIEF PERIODS OF VERY LOW VISIBILITY. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ABOUT 10 BELOW ZERO BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ MNZ089-090-098-030445- /O.NEW.KFSD.WW.Y.0008.150303T1700Z-150304T0000Z/ NOBLES-JACKSON-ROCK- INCLUDING THE CITIES OF...WORTHINGTON...JACKSON...LAKEFIELD... LUVERNE 239 PM CST MON MAR 2 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY. * TIMING...WORST CONDITIONS FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. * ACCUMULATIONS...1 TO 2 INCHES OF SNOW IS POSSIBLE. * WIND AND VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 45 MPH WILL BE COMMON...WITH SOME GUSTS AROUND 50 MPH POSSIBLE. THE COMBINATION OF STRONG WINDS AND NEW SNOWFALL WILL CREATE BRIEF PERIODS OF VERY LOW VISIBILITY. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO ABOUT 10 BELOW ZERO BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this blizzard watch went out at Mar 1, 5:51 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Mar 1, 5:51 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 551 PM CST SUN MAR 1 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 318 PM CST SUN MAR 1 2015 UPPER TROUGH ACROSS NORTHERN SOUTH DAKOTA WILL STEAM EASTWARD THIS EVENING. STRATOCUMULUS FIELD AS A RESULT OF SURFACE BASED MIXING WILL QUICKLY DISSIPATE THIS EVENING...AS WILL THE FEW SCATTERED FLURRIES WHICH WILL GLANCE THE NORTHERN/NORTHEASTERN CWA LATE AFTERNOON...AND THE GUSTY WESTERLY WINDS AS SURFACE RIDGE BUILDS ACROSS THE CWA TONIGHT. DIFFERENCE IN SURFACE CONDITIONS SHOULD AGAIN BE EVIDENT OVERNIGHT...AND WHERE RIDGE AXIS AND CLEARING COINCIDE WITH MINOR SNOW COVER...WOULD NOT BE SURPRISED TO FIND LOWS PLAYING WITH NEAR ZERO READINGS ONCE AGAIN...WHILE SNOW FREE AREAS STAY CLOSER TO 10 ABOVE. CLOUDS WILL START TO INFRINGE ON THE SOUTHWESTERN CWA DURING THE EARLY MORNING...WITH BUILDING HEIGHTS/WARM AIR ADVECTION INCREASING THROUGH THE DAY. PROSPECT OF GETTING MUCH TO REACH THE GROUND IN THE INITIAL WARM ADVECTIVE PULSE IS FAIRLY LOW INITIALLY WITH DRY AIR AT LOWER LEVEL. GRADUALLY...SHOULD SEE SOME LOWER CHANCES FOR PRECIPITATION DEVELOPMENT AS THE BAND LIFTS NORTHEAST THROUGH THE DAY. A BIT OF DISCONNECT BETWEEN THE SURGING MID LEVEL LIFT AND MOISTURE...AND LAGGING LOWER LEVEL MOISTURE COMING UP LATER IN THE DAY. WILL LIKELY HAVE A GREATER STRATUS DEVELOPMENT GOING THROUGH THE AFTERNOON COMING OUT OF EASTERN NEBRASKA ON LOW LEVEL JET. SURFACE WINDS WILL BE QUITE BRISK FROM THE SOUTH...AND SHOULD SEE SOME WINDS APPROACHING ADVISORY CRITERIA OVER THE WESTERN CWA. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 318 PM CST SUN MAR 1 2015 THE MAIN STORY CONTINUES TO BE THE SYSTEM PROJECTED FOR MONDAY NIGHT INTO TUESDAY. SOME FAIRLY SIGNIFICANT CHANGES IN THE MODELS TODAY. THE TREND BEGAN LAST NIGHT AND HAS BEEN REINFORCED WITH THE 12Z RUNS...MAINLY ON SHIFTING THE FORCING FARTHER NORTH. THE FAR SOUTHERN CWA NOW CLOSER TO AN ELEVATED DRY SLOT AND ALSO TO THE DEEPER LOW LEVEL MOISTURE THUS SOUNDING ANALYSIS INDICATING THAT FREEZING DRIZZLE SHOULD BE MORE OF A THREAT THAN WAS PREVIOUSLY EXPECTED. BETWEEN ABOUT 9Z AND 15Z...THE BETTER CHANCE FOR FREEZING DRIZZLE...THERE IS A LITTLE ELEVATED INSTABILITY SO WITH WET BULB TEMPERATURES SUPPORTING SNOW IF SNOW SHOWERS CAN DEVELOP NOT AN EASY SOLUTION TO GO JUST FREEZING DRIZZLE. AND WITH A SURGE OF WARM/MOIST ADVECTION DURING THE EVENING DO EXPECT SOME SNOW SHOWERS TO PUSH INTO THE EASTERN CWA BUT SHOULD REMAIN MOSTLY DISORGANIZED. THE MAIN WAVE COMES OUT AND CONVERGENCE ON THE MID LEVEL BAND INCREASES IN THE SOUTHWEST CWA AROUND MIDNIGHT...THEN SHOULD QUICKLY COLLAPSE EASTWARD OVERNIGHT. STILL EXPECTING PRETTY MUCH ALL SNOW. THIS BROAD BAND SHOULD START TO THEN COLLAPSE SOUTHEAST AND PRETTY MUCH BE SOUTH OF THE CWA BETWEEN 18Z AND 21Z TUESDAY. THE CONCERN THEN TURNS TOWARDS NORTH WINDS OF 25 TO 40 MPH ON TUESDAY LATE MORNING INTO THE AFTERNOON WHICH WILL LIKELY CAUSE SOME DECENT BLOWING SNOW. FOR NOW BELIEVE THIS EVENT WILL REMAIN BELOW WARNING CRITERIA SO NO WATCH PLANNED. SINCE IT ALSO IS MOSTLY A 4TH PERIOD ISSUE WILL HOLD OFF ON ANY ADVISORIES AND TRY TO IRON OUT WHETHER OR NOT THIS NORTHWARD SHIFT IS CORRECT. STRONG WINDS AND PATCHY DRIFTING SNOW WILL CONTINUE INTO TUESDAY NIGHT AND WEDNESDAY MORNING AND WITH TEMPERATURES LIKELY BELOW ZERO IN MANY LOCATIONS WIND CHILLS WILL DROP TO ABOUT 15 BELOW TO 25 BELOW. WEDNESDAY WILL BE JUST PLAIN COLD WITH GRADUALLY DIMINISHING NORTHWEST WINDS AND HIGHS MAINLY IN THE SINGLE DIGITS. A LITTLE WARMER ALONG THE MISSOURI RIVER WITH TEMPERATURES IN THE TEENS. DID GO AHEAD AND LOWER LOWS A BIT WEDNESDAY NIGHT WITH EXPECTATION OF FRESH SNOW COVER AND A RIDGE OF HIGH PRESSURE PASSING THROUGH. THE COLDEST TEMPERATURES SHOULD BE FROM THE BIG SIOUX RIVER VALLEY EAST WHERE WINDS WILL BE LIGHTEST TOWARDS SUNRISE THURSDAY MORNING. IN THE OUTER PERIODS(THURSDAY THROUGH SUNDAY)...STILL VERY MUCH ON TRACK FOR A WARM UP...ESPECIALLY ALOFT...WITH THE MAIN CHALLENGE FIGURING OUT HOW MUCH OF THIS TRANSLATES TO THE SURFACE GIVEN THE EXPECTED FRESH SNOW COVER. FOR NOW WITH THE EXPECTATION BEING A BAND OF 2 TO 4 INCHES DO NOT FEEL IT WILL COMPLETELY WIPE OUT THE WARM UP BUT WILL TEMPER HIGHS AND LOWS A BIT INTO THE WEEKEND. REGARDLESS STILL LOOKING AT HIGHS IN THE 40S SOUTH AND WEST AND 30S NORTH AND EAST. THE WEAK SYSTEM ON SATURDAY HAS BEEN AVERAGED OUT BETWEEN YESTERDAYS VERY COLD GFS AND YESTERDAY VERY WARM ECMWF TO SOMETHING MORE BELIEVABLE TODAY WITH JUST A BRIEF SHOT OF COOL AIR. NO PLANS ON ANY PRECIPITATION DURING THIS TIME FRAME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 548 PM CST SUN MAR 1 2015 IT APPEARS VFR CONDITIONS WILL LINGER THROUGH THE TAF PERIOD ENDING 00Z TUESDAY. HOWEVER AFTER THE TAF PERIOD...CONDITIONS WILL LIKELY RAPIDLY DETERIORATE MONDAY EVENING AND OVERNIGHT WITH STRATUS AND PRECIPITATION. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...CHAPMAN LONG TERM...08 AVIATION...MJ
Hazardous weather outlook, Mar 1, 3:45 PM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 PM CST SUN MAR 1 2015 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-021100- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 345 PM CST SUN MAR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW IS EXPECTED TO DEVELOP LATE MONDAY EVENING IN SOUTH CENTRAL SOUTH DAKOTA...THEN SPREAD ACROSS MUCH OF THE AREA BY TUESDAY MORNING. THE SNOW WILL THEN GRADUALLY SINK SOUTHEAST AND SHOULD EXIT THE AREA BY EARLY TUESDAY AFTERNOON. A BAND OF 2 TO 4 INCHES OF SNOW IS EXPECTED ALONG AND NORTH OF A YANKTON TO SPENCER IOWA LINE. WITH 1 TO 2 INCHES TO THE SOUTH EXPECTED. THE SIOUX CITY AND STORM LAKE LOCATIONS COULD SEE A BRIEF PERIOD OF LIGHT FREEZING DRIZZLE OVERNIGHT MONDAY NIGHT. IN ADDITION TO THE SNOWFALL...STRONG NORTH WINDS OF 20 TO 40 MPH WILL LIKELY LEAD TO AREAS OF BLOWING AND DRIFTING SNOW...WHICH WILL FURTHER IMPACT TRAVEL AROUND THE REGION. COLD AIR WILL SURGE BACK INTO THE AREA BEHIND THIS SYSTEM...WITH WIND CHILL READINGS OF 15 BELOW TO 25 BELOW ZERO LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:39 PM CST | Blizzard Warning | FSD | Aurora, Beadle, Brookings, Brule, Jerauld, Kingsbury and 1 more | 20 hr |
| Mar 2, 2:39 PM CST | Winter Weather Advisory | FSD | Aurora, Beadle, Brookings, Brule, Charles Mix, Davison and 14 more | 26 hr |
Nearby
Blizzard Watches in South Dakota, 2015Blizzard Watches in Minnesota, 2015Every blizzard watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.